Texas, 2011Damaging Winds in Texas, July 14, 2011
July 14, 2011 · NWS HGX · 2 events in 1 county or zone
Late afternoon severe thunderstorms developed and produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late afternoon severe thunderstorms developed and produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 14, 2:45 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
345 PM CDT THU JUL 14 2011
.MARINE...
WEAK HIGH PRESSURE OVER THE GULF WILL CONTINUE THE PATTERN OF LIGHT
SOUTHWEST WINDS AFTER MIDNIGHT BECOMING SOUTH WITH THE DEVELOPMENT
OF THE SEABREEZE FOR THE NEARSHORE WATERS AND BAYS THROUGH SUNDAY.
SEAS OF 2 TO 3 FEET SHOULD CONTINUE TO BE THE NORM. RAIN CHANCES
INCREASING AS RIDGE RETREATING NORTHWARD ALLOWS RICHER MOISTURE TO
OVERSPREAD THE UPPER TEXAS COASTAL WATERS. EXPECTING SCATTERED
SHOWERS AND THUNDERSTORMS IN THE MORNING THEN SHIFTING INLAND.
AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE WEEKEND.
45
&&
.AVIATION...
LINE OF SHRA/TSRA CONSOLIDATING SOMEWHAT FROM NEAR BPT TO LFK AND
MOVING SOUTH-SOUTHWEST. STRONGER STORMS POSSIBLE INLAND OR NEAR
COLLISION WITH SEABREEZE. WILL CONTINUE THE MENTION OF VCTS FOR IAH
NORTHWARD THROUGH MID EVENING AND MAY NEED TO ADD IT BACK TO HOU IF
OUTFLOW GETS STRONG ENOUGH TO REACH DOWN INTO THE MORE STABLE POST
SEABREEZE AIR. MORE CONFIDENT OF EARLY MORNING SHRA AND MID MORNING
TSRA FOR THE AREA TOMORROW WITH MODELS SHOWING A BIG SURGE OF
MOISTURE NEAR 2.5".
45
&&
.PREV DISCUSSION... /ISSUED 323 PM CDT THU JUL 14 2011/
DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER COASTAL COUNTIES
STARTING TO EXPAND NORTH TO ADJACENT ZONES EARLY THIS AFTERNOON.
WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN PERIPHERY OF
UPPER RIDGE (OVER SE TEXAS) FRIDAY RESULTING IN PWATS INCREASING TO
OVER 2 INCHES JUST ABOUT AREAWIDE. SOUTHERN PORITIONS OF CWFA WILL
BE UNDER RR QUAD OF WEST MOVING JET MAX. CHANCE POPS INDICATED
MOST SECTIONS TOMORROW (AROUND 40 PERCENT) AND THIS MAY HAVE TO BE
TWEAKED HIGHER BY FCST SHIFT TONIGHT. MODEL SOUNDINGS CONTINUE TO
INDICATE HIGH PWATS EVEN ON SATURDAY BUT UPPER LEVEL SUPPORT WILL
BE WEAKER BY THEN. WE ADJUSTED TEMPERATURES LOWER FOR THE NEXT TWO DAYS
WITH ANTICIPATED INCREASED CLOUD COVER AND DEEPER MOIST LAYER.
MODELS INDICATE SLIGHTLY DRIER ON SUNDAY. UPPER LEVEL HIGH WILL
HAVE A STRONGER RIDGE ACROSS OUR REGION LATER IN THE WEEKEND AND
SHOULD WEAKEN PROBABLY RESULTING MORE IN AN EASTERLY FLOW ALOFT
OVER OUR AREA BY THE MIDDLE OF NEXT WEEK. WEAK VORT MAX MOVING
ACROSS REGION LATE MONDAY AND INTO TUESDAY AS PER GFS RESULTING IN
PWATS INCREASING TO SLIGHTLY OVER 2 INCHES. UPPER HIGH CENTERED
OVER TEXAS WILL SHIFT NORTH/NORTHEAST THE NEXT FEW DAYS MOVING TO
KANSAS BY LATE WEEKEND AND THEN MOVE SLIGHTLY EAST TO EASTERN
MISSOURI/WESTERN KENTUCKY LATER NEXT WEEK.
37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 99 77 100 78 / 20 30 20 20 20
HOUSTON (IAH) 78 95 77 96 79 / 20 40 20 40 20
GALVESTON (GLS) 84 90 84 90 84 / 20 50 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...37
Hazardous weather outlook, Jul 14, 5:41 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 AM CDT THU JUL 14 2011
TXZ163-164-176>179-195>200-210>214-226-227-235>238-151145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
641 AM CDT THU JUL 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HOT AFTERNOON TEMPERATURES NEARING OR EXCEEDING 100 F... WHEN IN TANDEM
WITH SLIGHTLY HIGHER MID TO LATE DAY HUMIDITIES...WILL HAVE HEAT INDICES
EXCEEDING 106 F. IF YOU HAVE TO BE OUT IN THE HEAT...PLEASE TAKE THE
PROPER ACTION TO ENSURE LIMITED OUTSIDE EXPOSURE AND PROPER HYDRATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A POSSIBILITY THAT ANY ISOLATED STORM THAT FLARES UP IN
THE MID TO LATE AFTERNOON WILL HAVE THE POTENTIAL TO PUT OUT STRONG
WINDS IN EXCESS OF 50 MPH IN GUST AND SMALL HAIL.
VERY HOT CONDITIONS WITH AFTERNOON TEMPERATURES EXCEEDING 100 F...COUPLED
WITH SLIGHTLY HIGHER AFTERNOON HUMIDITIES...WILL HAVE AFTERNOON HEAT
INDICES EXCEEDING THE 106 F MARK. PROBABILITIES ARE HIGHER THAT HEAT
INDEX VALUES OF 108 F WILL BE MEET MULTIPLE DAYS. IF THIS SITUATION
DOES OCCUR...THEN SUBSEQUENT HEAT ADVISORIES WILL BE ISSUED. PERSONS
WHO MUST BE OUTDOORS...ESPECIALLY DURING THE AFTERNOON HOURS...SHOULD
TAKE THE PROPER PRECAUTIONS. THESE PRECAUTIONS INCLUDE TAKING FREQUENT
BREAKS WITHIN AIR CONDITIONING QUARTERS AND DRINKING PLENTY OF WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 14, 4:13 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CDT THU JUL 14 2011
TXZ200-142300-
LIBERTY-
513 PM CDT THU JUL 14 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL
HARDIN COUNTY TO SOUTH CENTRAL HARDIN COUNTY...MOVING SOUTHWEST AT 10
MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSS HILL...HARDIN...
DEVERS...AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2992 9456 3024 9499 3042 9471 3012 9460
3012 9446 3011 9445 3007 9445
TIME...MOT...LOC 2212Z 045DEG 10KT 3032 9467 3019 9450Thunderstorm Wind, Liberty
- When
- July 14, 4:24 PM CST
- Where
- Liberty County, 0.76 mi SSE of Rye Station
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.439, -94.766
A severe thunderstorm downed some trees in the Rye area near the intersection of Highways 146 and 787.
Thunderstorm Wind, Liberty
- When
- July 14, 4:45 PM CST
- Where
- Liberty County, 2.03 mi NNW of Hardin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.177, -94.744
A severe thunderstorm produced strong winds that downed some trees near Hardin Elementary School.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kansas, July 14 to 31, 20115 deaths · $100,000 · 26 events
- Wildfire in Texas, July 14, 20111 death · $150,000 · 1 event
- Damaging Winds in New Mexico, July 14, 20111 death · $25,000 · 50 kt wind · 2 events
- Excessive Heat in Kansas, July 14 to 23, 20116 injured · 23 events
- Flash Flooding in Iowa, July 14, 2011$150,000 · 2 events
- Flash Flood and Hail in Colorado, July 14, 20111 injured · $60,000 · 1 in hail · 13 events
- Flash Flooding and Hail in North Dakota, July 14 to 15, 2011$80,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 14 to 16, 2011$50,000 · 1 in hail · 7 events
- Damaging Wind in Texas, July 14, 2011$40,000 · 56 kt wind · 1 event
- Flash Flood in North Carolina, July 14, 2011$40,000 · 1 event
- Flooding in Iowa, July 14 to 23, 2011$30,000 · 2 events
- Hail and Damaging Winds in Montana, July 14, 20111.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336308, 336310.